Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

March 21, 2012Warren County, North Carolina

NWS Raleigh, NC issued this special weather statement at Mar 21, 2012, 2:49 PM EDT for Warren County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 2:49 PM EDT (18:49 UTC)
Expired
Mar 21, 2012, 3:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC

County Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS82 KRAH 211849
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT WED MAR 21 2012

NCZ010-211930-
WARREN-
249 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 330
PM EDT...

AT 248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF MACON...OR ABOUT 9 MILES EAST OF WARRENTON... DRIFTING 
TOWARD THE NORTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACON...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 226 AND 229.

IF YOU ARE IN THE PATH OF THIS STORM... SEEK SHELTER IN A NEARBY 
BUILDING OR VEHICLE. 

&&

LAT...LON 3631 7825 3651 7829 3652 7791 3631 7794
TIME...MOT...LOC 1848Z 082DEG 8KT 3641 7799

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 21, 1:00 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 21, 1:00 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EDT WED MAR 21 2012

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE OVER VIRGINIA WILL INCREASE THE
RISK FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL EXTEND ACROSS THE AREA ON
FRIDAY BEFORE ANOTHER AREA OF LOW PRESSURE BRINGS ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 100 PM WEDNESDAY...

EARLY AFTERNOON UPDATE TO MAKE SMALL ADJUSTMENTS TO CLOUD COVER AND
POPS.  CLOUDS CONTINUE TO LINGER JUST SOUTH OF HIGHWAY 64 FROM
PRECIPITATION THAT BEGAN EAST OF THE TRIANGLE AND THEN PROPAGATED
SOUTHWEST INTO HARNETT/LEE/MOORE COUNTIES.  TO THE SOUTH OF THESE
CLOUDS...THE SOUTHERN PIEDMONT...SANDHILLS AND COASTAL PLAIN HAVE
DESTABILIZED MOST RAPIDLY WITH DEWPOINTS IN THE LOWER 60S AND MLCAPE
VALUES NOW AROUND 500 J/KG.  ACCORDINGLY THE CU FIELD HAS EXPANDED
ACROSS THE SOUTH AND ISOLATED CONVECTION IS POPPING ALONG THE
DIFFERENTIAL HEATING BOUNDARY...AS WELL CONVECTION QUICKLY ADVANCING
INLAND ALONG THE SEABREEZE.  ALL CELLS HAVE HAVE A
NORTH-NORTHWESTWARD DRIFT THIS MORNING WHICH SHOULD PUSH TO
CONVECTION TOWARD THE CURRENTLY MORE STABLE AIR AND KEEP THE
CONVECTION NON-SEVERE FOR THE NEXT COUPLE OF HOURS.  THE VORT MAX
CURRENTLY DROPPING SOUTH THROUGH VA WILL EVENTUALLY INTERACT WITH
THE DESTABILIZING ENVIRONMENT ACROSS THE NORTHERN COASTAL PLAIN...SO
WE STILL EXPECT THE BEST FOCUS TO BE IN THAT AREA THIS AFTERNOON.

CONCERNING SEVERE POTENTIAL....THE MAIN DIFFERENCE FOR TODAY IS THAT
OBSERVED MID-LEVEL LAPSE RATES ARE WEAKER THAN THEY HAVE BEEN THE
PAST COUPLE OF DAYS...WITH SPC MESOANALYSIS AND AREA RAOBS SHOWING
LESS THAN 6.5 C/KM FROM 700-500MB.  LAPSE RATES WILL STEEP A BIT AS
THE COLD POOL WITH THE AFOREMENTIONED VORT MAX MOVES INTO NORTHEAST
NC...BUT OVERALL MIXED PHASE CAPE LOOKS LESS IMPRESSIVE TODAY.
STILL...WITH VARIABLE CLOUD COVER ACROSS THE AREA AND STRONG HEATING
THIS AFTERNOON...MLCAPE VALUES SHOULD APPROACH 1000 J/KG...SO
MARGINALLY SEVERE HAIL MAY STILL BE A THREAT IN THE STRONGEST
STORMS. HIGHS SHOULD REACH THE MID 70S TO AROUND 80...GENERALLY
WARMEST IN THE SOUTH WHERE CONVECTIVE COVERAGE WILL BE LEAST. -SMITH

TONIGHT...EXPECT CONVECTION TO SLOWLY WANE WITH LOSS OF HEATING BUT
MAY LINGER INTO THE OVERNIGHT HOURS EAST OF HIGHWAY 1 WHERE LOW-MID
LEVEL CONFLUENCE (THOUGH WEAK) EXPECTED TO PERSIST. WHERE SKIES
CLEAR...EXPECT AREAS OF FOG WITH LOCALLY DENSE FOG PROBABLE. MIN
TEMPS STILL MILD FOR LATE MARCH IN THE 50S TO NEAR 60.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 330 AM WEDNESDAY...

APPEARS BEST FOCUS FOR CONVECTIVE INITIATION/DEVELOPMENT WILL BE
ACROSS THE EASTERN COUNTIES AS MID LEVEL TROUGH EDGES EWD TOWARD THE
COAST. THIS WILL RESULT IN A DEVELOPING DOWNSLOPE FLOW IN THE
WESTERN PIEDMONT...POTENTIALLY LIMITING CONVECTIVE DEVELOPMENT IN
THIS REGION. THUS PLAN TO GRADUATE POPS FROM SLIGHT CHANCE WEST (TO
ACCOUNT FOR ANY CONVECTION THAT FIRES ON THE HIGHER TERRAIN THEN
DRIFT SEWD INTO THE WESTERN PIEDMONT) TO SOLID CHANCE (40-50
PERCENT) COASTAL PLAIN.

SEVERE PARAMETERS STILL RATHER WEAK THOUGH A STRONG STORM PROBABLE
IN THE COASTAL PLAIN WITH HAIL AND FREQUENT LIGHTNING THE MAIN
SEVERE WEATHER ATTRIBUTES.

TEMPS REMAIN UNSEASONABLY WARM WITH A BETTER POTENTIAL FOR PLACES IN
THE PIEDMONT TO REACH/EXCEED 80 DEGREES DUE TO A DECREASE IN
CONVECTIVE COVERAGE.

THURSDAY NIGHT...CONVECTION SHOULD DISSIPATE PRIOR TO MIDNIGHT IN
THE COASTAL PLAIN AS MID LEVEL TROUGH PUSHES TO THE COAST AND
MID/UPPER LEVEL RIDGE NOSES INTO REGION. SHOULD SEE AREAS OF FOG
DEVELOP REGIONWIDE WITH POTENTIAL FOR DENSE FOG...ESPECIALLY IN THE
COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT. MIN TEMPS ONCE AGAIN
UPPER 50S TO NEAR 60.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...

MID/UPPER LOW FROM THE PLAINS/MIDWEST WILL SLOWLY TRANSLATE EASTWARD
ON FRIDAY... ALLOWING THE MID/UPPER LEVEL RIDGE TO SLOWLY SHIFT
ACROSS THE AREA. THIS SHOULD LEAD TO ONLY A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA FOR FRIDAY (WITH
ONLY THE NW IN THE LOW END CHANCE CATEGORY AS THE MID/UPPER RIDGE
SLOWLY SHIFTS TO THE EAST). GIVEN AFTERNOON LOW LEVEL THICKNESS
VALUES IN THE 1390S AND STATISTICAL GUIDANCE SHOWING HIGHS AREAWIDE
IN THE LOWER TO MID 80S... WILL INCREASE HIGH TEMPS A DEGREE OR TWO
ACROSS MOST AREAS... RESULTING HIGH TEMPS ON FRIDAY TOPPING OUT IN
THE LOWER TO PERHAPS MID 80S.

WILL RAISE POPS ON FRIDAY NIGHT GIVEN INCREASING LARGE SCALE LIFT AS
THE UPPER LEVEL LOW CONTINUES TO APPROACH FROM THE WEST ALONG WITH
THE POTENTIAL FOR A PRE-FRONTAL BAND OF SHOWERS AND STORMS MOVING
INTO THE AREA FROM THE WEST. THIS YIELDS LIKELY POPS FOR THE
NORTHWESTERN/WESTERN PIEDMONT... TO CHANCE ELSEWHERE OVERNIGHT.
HOWEVER... THE BEST CHANCE FOR SHOWERS AND STORMS APPEARS TO BE ON
SATURDAY INTO SATURDAY EVENING AS AN ASSOCIATED COLD/OCCLUDED FRONT
IS EXPECTED TO MOVE ACROSS THE AREA. THUS... GIVEN MODELS APPEAR TO
BE COMING INTO BETTER AGREEMENT ON THE TIMING AND TRACK OF THE
SYSTEM... WILL RAISE POPS TO LIKELY FOR THE ENTIRE AREA ON SATURDAY
INTO SATURDAY EVENING. GIVEN THE INCREASE DEEP LAYER SHEAR (~30-50
KTS) ALONG WITH POTENTIAL FOR 300-800 J/KG MLCAPE EXPECT WE WILL
HAVE THE POTENTIAL FOR AN ORGANIZED BAND OF SHOWERS AND STORMS
DEVELOP/MOVE INTO THE AREA... WITH THE POTENTIAL FOR SOME SEVERE
STORMS. HOWEVER... QUESTIONS REMAIN IN EXACTLY HOW MUCH SURFACE
HEATING WE WILL SEE ON SATURDAY ALONG WITH THE TIMING OF THE FRONT.
THUS... WILL KEEP MENTION OF SEVERE POTENTIAL FOR SATURDAY/SATURDAY
EVENING THE SAME IN THE HWO. LOW TEMPS ON SATURDAY MORNING ARE
EXPECTED TO BE IN THE LOWER TO PERHAPS MID 60S. HIGHS ON SATURDAY
WILL BE GREATLY DEPEND ON THE TIMING OF THE FRONT AND AMOUNT OF
CLOUD COVER. GIVEN LATEST MODEL GUIDANCE... WILL TREND TEMPS DOWN A
DEGREE OR TWO. THIS YIELDS HIGHS SATURDAY IN THE LOWER 70S NW TO THE
UPPER 70S EAST.

THE MAIN SURFACE COLD FRONT IS EXPECTED TO MOVE TO THE EAST OF THE
AREA BY SATURDAY NIGHT/SUNDAY MORNING. HOWEVER... THE MID/UPPER LOW
IS PROGGED TO MOVE ACROSS OUR REGION SUNDAY... POTENTIALLY YIELDING
SOME INSTABILITY SHOWERS/STORMS AS MID LEVEL LAPSE RATES STEEPEN.
GIVEN THE TRACK OF THE MID/UPPER LEVEL LOW WILL BE IMPORTANT WITH
REGARD TO WHERE THE BEST POTENTIAL FOR SHOWERS AND ISOLATED STORMS
WILL CONTINUE TO JUST ADVERTISE CHANCE POPS AREAWIDE... WITH
CURRENTLY OUR NORTHERN COUNTIES STANDING THE BEST CHANCE OF SEEING
SOME PRECIP. LOWS SUNDAY MORNING RANGING FROM THE LOWER 50S NW TO
THE UPPER 50S EAST. HIGHS SUNDAY GENERALLY IN THE LOWER TO MID 70S.

MID/UPPER LEVEL RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA FOR
EARLY NEXT WEEK... WHILE SURFACE HIGH PRESSURE BUILDS ACROSS THE
AREA. THIS WILL RESULT IN A RETURN TO DRY WEATHER WITH LOWER
DEWPOINTS. EXPECT HIGHS EARLY NEXT WEEK TO BE IN THE LOWER TO MID
70S... WITH LOWS IN THE UPPER 40S TO LOWER 50S.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 740 AM WEDNESDAY...

PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS CENTRAL
NC THROUGH THURSDAY NIGHT WITH THE HIGHEST RISK/GREATEST COVERAGE
OF CONVECTION OCCURRING DURING THE LATE AFTERNOON AND EVENING HOURS.
MVFR CEILINGS AND VISIBILITY WILL OCCUR IN VICINITY OF THE SHOWERS
AND STORMS.

OTHERWISE...VARIABLE AVIATION CONDITIONS THIS MORNING WITH MAJORITY
OF THE AREA EXPERIENCING MVFR VISIBILITY THOUGH IFR/LIFR BEING
OBSERVED IN THE FAR NORTHERN AND WESTERN PIEDMONT. THE FOG/STRATUS
SHOULD LIFT AND DISSIPATE LEADING TO HIGH END MVFR/LOW END VFR
CEILINGS IN THE LATE MORNING-EARLY AFTERNOON. ANOTHER ROUND OF
IFR/LIFR FOG AND STRATUS IS EXPECTED EARLY THURSDAY MORNING. WINDS
THROUGH THURSDAY NIGHT WILL BE LIGHT AND VARIABLE.

CONVECTION EXPECTED TO BE LIMITED FRIDAY AFTERNOON AS AN AREA OF
HIGH PRESSURE EXTENDS ACROSS THE CAROLINAS. THERE WILL LIKELY BE
ANOTHER BOUT OF EARLY MORNING IFR FOG/STRATUS.

A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST FRIDAY NIGHT AND
CROSS THE REGION LATE SATURDAY INTO SUNDAY. THIS WEATHER SYSTEM WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR
CONDITIONS TO CENTRAL NC LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
NCZ007>010-023-024.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/SMITH
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Mar 21, 10:43 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EDT WED MAR 21 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221445-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1043 AM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH EARLY EVENING. THE STRONGER STORMS WILL PRODUCE
HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS NEAR 40 MPH AND
FREQUENT LIGHTNING. THE STORMS WILL BE SLOW MOVING DUE TO LIGHT
WINDS ALOFT. THIS MAY LEAD TO MINOR FLOODING PROBLEMS...ESPECIALLY
IN URBANIZED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

POCKETS OF DENSE FOG ARE PROBABLE EARLY THURSDAY MORNING AND AGAIN
FRIDAY MORNING.

THERE IS A RISK FOR SEVERE THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT.

In the hours before

Special weather statement, Mar 21, 11:07 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT WED MAR 21 2012

NCZ040>042-075>077-211600-
CHATHAM-HARNETT-JOHNSTON-LEE-MOORE-WAKE-
1107 AM EDT WED MAR 21 2012

...A LINE OF HEAVY SHOWERS AND ISOLATED STORMS PRODUCING HEAVY RAIN
WILL DRIFT NORTHWARD ACROSS NORTHERN HARNETT... WESTERN JOHNSTON...
SOUTHERN WAKE... NORTHERN MOORE...LEE... AND SOUTHERN CHATHAM
COUNTIES THROUGH NOON...

AT 1105 AM... DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED
STORMS PRODUCING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
ROBBINS TO NEAR COATS CROSSROADS... DRIFTING TO THE NORTH AT 5 MPH.
HEAVY RAIN TOTALING ONE TO ONE AND A HALF INCHES PER HOUR IS
POSSIBLE WITH THESE SLOW-MOVING SHOWERS AND STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBBINS...
BROADWAY... ANGIER... GUM SPRINGS... SANFORD...AND DUNCAN.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.

HEAVY RAINFALL IN THIS AREA MAY CAUSE MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3550 7974 3552 7963 3551 7956 3553 7956
      3567 7859 3541 7855 3526 7970
TIME...MOT...LOC 1505Z 216DEG 6KT 3536 7953 3551 7854

GIH
Special weather statement, Mar 21, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT WED MAR 21 2012

NCZ010-211930-
WARREN-
249 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 330
PM EDT...

AT 248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF MACON...OR ABOUT 9 MILES EAST OF WARRENTON... DRIFTING
TOWARD THE NORTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACON...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 226 AND 229.

IF YOU ARE IN THE PATH OF THIS STORM... SEEK SHELTER IN A NEARBY
BUILDING OR VEHICLE.

&&

LAT...LON 3631 7825 3651 7829 3652 7791 3631 7794
TIME...MOT...LOC 1848Z 082DEG 8KT 3641 7799

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:55 PM EDTAreal Flood AdvisoryRAHRandolph95 min
Mar 20, 11:05 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Wake3 hr
Mar 21, 6:00 AM EDTDense Fog AdvisoryRAHAlamance, Granville, Orange, Person, Vance, Warren4 hr
Mar 21, 8:58 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wilson109 min
Mar 21, 11:07 AM EDTSpecial Weather StatementRAHHarnett, Lee, Moore53 min
Mar 21, 4:24 PM EDTSpecial Weather StatementRAHWayne51 min
Mar 21, 4:57 PM EDTSpecial Weather StatementRAHWayne48 min
Mar 21, 5:47 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Mar 21, 6:19 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland56 min
Mar 21, 7:30 PM EDTSpecial Weather StatementRAHJohnston60 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.